Florida, 2003Flood in Florida, July 2, 2003
July 2, 2003 · NWS TAE · 1 event in 1 county or zone
1 flood, as filed by the National Weather Service.
Every event with a place to put it; 1 filed by county or forecast zone are drawn at its center, in a lighter ring. Tap one for its entry below.
- Tornadoes
- Tropical storms and surge
- Floods
- Wind
- Hail
- Winter weather
- Heat and drought
- Cold
- Fire, smoke and dust
- Marine and coastal
- Other
Open the live radar over this ground
- Deaths
- 0
- Injuries
- 0
- Property damage
- $1.0 million
- Crop damage
- None recorded
- Events
- 1
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
What forecasters said that day
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Tallahassee, FL wrote its last area forecast discussion before the first event at Jul 2, 1:11 AM EST, 2 hours 49 minutes earlier.
Area forecast discussion, Jul 2, 1:11 AM EST, 2 hours 49 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE TALLAHASSEE FL
211 AM EDT WED JUL 02 2003
.OVERVIEW...TD BILL OR ITS REMNANTS IS NOW MOVING SLOWLY NEWD ACROSS
FAR NRN GA. A TROUGH OF LOW PRESSURE EXTENDS SWWD FROM IT ACROSS OUR
NW ZONES. AREA RADARS SHOWS SEVERAL WEAKENING CONVECTIVE BANDS
EXTENDING ACROSS OUR FORECAST AREA. TORNADIC THREAT HAS SHIFTED NEWD
INTO E CENTRAL GA AND SC WHERE LOW LEVEL SHEAR IS STILL QUITE
HEALTHY. VAD WIND PROFILES INDICATED THAT LOCAL WINDS HAVE BECOME
UNIDIRECTIONAL OUT OF THE SW.
.SHORT TERM...TODAY THROUGH JUL 4. THE SHORT RANGE MODELS ALL SHOW
BILL MOVING NEWD INTO VA BY TONIGHT AND THEN OFF THE MID ATLANTIC
COAST SOME TIME TOMORROW NIGHT. THE TRAILING TROUGH AND THE
ASSOCIATED BAND OF DEEP LAYER MOISTURE AND LIFT WILL REMAIN NEARLY
STATIONARY ACROSS OUR FORECAST AREA TODAY BEFORE SLIPPING SLIGHTLY
SEWD BY THU. THIS WILL MEAN A CONTINUATION OF HIGH POPS AND FLOOD
POTENTIAL. HPC SHOWS A BAND OF 1-2 INCH RAINFALL TOTALS EXTENDING
FROM OUR ERN PANHANDLE ZONES NEWD ACROSS OUR CENTRAL AND WRN BIG
BEND ZONES INTO SW AND SC GA...BOTH TODAY AND AGAIN ON THU. THIS
SAME AREA IS ALSO INCLUDED IN THE EXCESSIVE RAINFALL POTENTIAL
OUTLOOK. FOR THIS REASON, THE FLOOD WATCH WILL BE MAINTAINED FOR
TODAY AND WILL LIKELY NEED TO BE EXTENDED BY THE DAY SHIFT INTO THU.
WILL GO WITH CATEGORICAL POPS TODAY ACROSS THE BULK OF OUR ZONES.
EXCEPTION WILL BE ACROSS NW ZONES THAT ARE NOT IN THE FLOOD WATCH
WHERE LIKELY POPS WILL BE USED. INITIAL THINKING IS THAT WE WILL
CARVE OUT SE BIG BEND ZONES FOR LIKELY AS WELL, ALTHOUGH RADAR
TRENDS MAY DICTATE CATEGORICAL CLOSER TO PRESS TIME. WILL BEGIN WITH
LIKELY POPS THIS EVENING AND TAPER TO CHANCE. FOR THU, 60 NW TO 70
SE HALF OF FORECAST AREA. BY THE 4TH, CURRENT 50 POP STILL LOOKS
GOOD. WILL UNDERCUT MOS MAX TEMPS A BIT TODAY. OTHERWISE, WILL BLEND.
.MARINE...WINDS HAVE SEAS SUBSIDED BELOW ADVISORY CRITERIA LATE IN
THE EVENING AND HAVE REMAINED UNDER SO FAR THIS MORNING. WIND
FORECASTS SUPPORT A CONTINUATION OF THIS SO WILL DROP SCA HEADLINE
WITH 0830Z PACKAGE. LOOKING FOR A PROLONGED PERIOD OF SW WINDS FROM
TODAY RIGHT THROUGH THE WEEKEND. SPEED WILL HANG IN THERE AROUND 15
KT THROUGH MUCH OF THE PERIOD.
.FIRE WX...NO CONCERNS.
.EXTENDED...SAT THROUGH TUE. THE SUBTROPICAL RIDGE WILL GRADUALLY
BUILD WWD THROUGH THE PERIOD. THIS WILL ALLOW TEMPS TO WARM AND POPS
TO RETURN TO NEAR CLIMATOLOGICAL VALUES. NO SIGNIFICANT CHANGES ARE
PLANNED.
.PRELIMINARY POINT TEMPS/POPS...
TLH 85 73 88 72 / 80 60 70 40
PFN 84 75 86 75 / 80 50 70 40
DHN 86 72 88 73 / 70 30 60 30
ABY 86 72 90 72 / 80 40 60 30
VLD 86 72 89 72 / 80 60 70 40
CTY 86 73 86 72 / 60 50 70 40
.TLH WATCHES/WARNINGS/ADVISORIES...
AL...NONE.
GA...FLASH FLOOD WATCH ALL COUNTIES UNTIL 5 PM EDT TODAY.
FL...FLASH FLOOD WATCH UNTIL 5 PM EDT TODAY FOR ALL BUT FLZ07>10.
WOOL
Hazardous weather outlook, Jul 1, 4:10 PM EST, 11 hours 50 minutes before
GMZ750-755-770-775-ALZ065>069-FLZ007>019-026>029-034-GAZ121>131-
142>148-155>161-021000-
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE TALLAHASSEE FL
510 PM EDT TUE JUL 1 2003
THIS OUTLOOK IS FOR SOUTHEAST ALABAMA...SOUTHWEST AND SOUTH CENTRAL
GEORGIA...THE FLORIDA BIG BEND AND EASTERN PANHANDLE...AND THE
ADJACENT COASTAL WATERS.
.DAY ONE...THIS EVENING AND TONIGHT.
TROPICAL DEPRESSION BILL IS FORECAST TO MOVE THROUGH NORTHERN MISSISSIPPI
AND NORTH INTO TENNESSEE TONIGHT. ASSOCIATED BANDS OF SHOWERS AND
THUNDERSTORMS WILL MOVE THROUGH THE FORECAST AREA THROUGH TONIGHT.
LOCALLY HEAVY RAINS AND POSSIBLY SEVERE THUNDERSTORMS WILL BE ASSOCIATED
WITH THESE STORMS. GUSTY WINDS AND ISOLATED TORNADOES ARE ALSO POSSIBLE.
A TORNADO WATCH IS IN EFFECT UNTIL 10 PM EDT (9 PM CDT) TUESDAY NIGHT
FOR ALL OF SOUTHWEST AND SOUTH CENTRAL GEORGIA AS WELL AS BAY...CALHOUN
...GULF AND JACKSON COUNTIES IN THE EASTERN PANHANDLE PLUS ALL THE
BIG BEND COUNTIES EXCEPT DIXIE AND LAFAYETTE COUNTIES. A FLASH
FLOOD WATCH IS IN EFFECT FOR THE SAME AREAS UNTIL 5PM EDT (4PM CDT).
WEDNESDAY FOR ALL OF GEORGIA AND FLORIDA EXCEPT WALTON...HOLMES
AND WASHINGTON COUNTIES.
.DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY.
SHOWERS AND THUNDERSTORMS WILL BE POSSIBLE THROUGHOUT THIS PERIOD.
ON WEDNESDAY AND THURSDAY RAIN MAY BE HEAVIER AND MORE WIDESPREAD IN
ASSOCIATION WITH THE TRAILING MOISTURE AND BOUNDARY LEFT DRAPED OVER
THE AREA BY TROPICAL DEPRESSION BILL.
.SPOTTER CALL TO ACTION STATEMENT...SPOTTER ACTIVATION WILL NOT BE
REQUIRED AT THIS TIME.
.RIP CURRENTS...
THERE IS A HIGH RISK OF CURRENTS TODAY. WIND AND WAVE CONDITIONS ARE
FAVORABLE FOR DEVELOPING RIP CURRENTS.
A RIP CURRENT IS A STRONG NARROW CURRENT OF WATER FLOWING FROM THE
BEACH THROUGH THE SURF ZONE. IT CAN RAPIDLY CARRY A SWIMMER INTO
DEEPER WATER. IF YOU ARE CAUGHT IN A RIP CURRENT...WADE SIDEWAYS
PARALLEL TO THE BEACH UNTIL YOU ARE OUT OF ITS PULL. TO
ESCAPE...RIDE THE CURRENT OUT BEYOND THE SURF ZONE WHERE THE RIP
CURRENT DISSIPATES...THEN SWIM TO SHORE OUTSIDE THE NARROW CURRENT.
FOR ADDITIONAL WEATHER INFORMATION...VISIT THE NATIONAL WEATHER
SERVICE IN TALLAHASSEE VIA OUR WEB SITE AT WWW.SRH.NOAA.GOV/TLH/ OR
LISTEN TO NOAA WEATHER RADIO...LOCAL TELEVISION OR RADIO STATIONS.
24-BLOCK
Flood, Bay
- When
- July 2, 4:00 AM EST to 9:00 PM EST
- Where
- Bay forecast zone
- Property damage
- $1.0 million
- Reported by
- NEWSPAPER
- Coordinates
- 30.238, -85.633 (the zone’s center; the record gives no point)
Torrential rains from the remains of Tropical Storm Bill caused extensive flooding throughout the county.As many as 40 homes were damaged by floodwaters. Streets in Lynn Haven, Springfield and Parkerwere closed. Several residents of an apartment complex in Parker were rescued by boat. Reported by the Panama City News Herald.
- Flood
- Flooding that develops more slowly than a flash flood: rivers leaving their banks, or water standing over land for an extended time.
After NWS Directive 10-1605, the rules offices file Storm Data by.
- Rip Current in Florida, July 2, 20032 deaths · 1 event
- Damaging Wind in Minnesota, July 2, 20031 death · 1 injured · 50 kt wind · 1 event
- Hail and Damaging Winds in North Dakota, July 2, 2003$1.1 million · 1.75 in hail · 42 events
- Hail and Damaging Wind in Montana, July 2, 20031 injured · $500,000 · 60 kt wind · 2 events
- Damaging Wind in South Carolina, July 2, 20034 injured · $85,000 · 70 kt wind · 1 event
- Tornadoes and Flash Flooding in North Carolina, July 2, 2003$67,000 · F1 · 11 events
- Tornado in South Carolina, July 2, 2003$75,000 · F1 · 1 event
- Lightning Strike in Florida, July 2, 2003$225,000 · 1 event
- Hail and Damaging Winds in Minnesota, July 2 to 3, 2003$50,000 · 1.75 in hail · 19 events
- Tornado in North Carolina, July 2, 2003$30,000 · F1 · 1 event
- Tornado and Flash Flooding in Minnesota, July 2, 2003$5,000 · F0 · 38 events
- Flash Flood in Mississippi, July 2, 2003$50,000 · 1 event
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 5334946.